Alert archive / Wisconsin / Freeze Warnings in 2005
Freeze Warning 2, NWS La Crosse, WI
NWS La Crosse, WI issued this freeze warning at Oct 7, 2005, 2:45 PM CDT for 8 counties in Iowa; 13 counties in Wisconsin; 7 counties in Minnesota. It took effect at Oct 8, 2005, 2:00 AM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 7, 2005, 2:45 PM CDT (19:45 UTC)
- In effect from
- Oct 8, 2005, 2:00 AM CDT
- Expired
- Oct 8, 2005, 9:00 AM CDT
- In force
- 7 hr
- Issued by
- NWS La Crosse, WI
All 28 counties
Allamakee County, IA, Chickasaw County, IA, Clayton County, IA, Fayette County, IA, Floyd County, IA, Howard County, IA, Mitchell County, IA, Winneshiek County, IA, Dodge County, MN, Fillmore County, MN, Houston County, MN, Mower County, MN, Olmsted County, MN, Wabasha County, MN, Winona County, MN, Adams County, WI, Buffalo County, WI, Clark County, WI, Crawford County, WI, Grant County, WI, Jackson County, WI, Juneau County, WI, La Crosse County, WI, Monroe County, WI, Richland County, WI, Taylor County, WI, Trempealeau County, WI, Vernon County, WI
The radar
The La Crosse radar (KARX), 27 km from the middle of the area, began a volume at 19:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 7.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KARX 071945 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 245 PM CDT FRI OCT 7 2005 ...WIDESPREAD FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .SKIES ARE EXPECTED TO CLEAR THIS EVENING AS DRY HIGH PRESSURE BUILDS INTO THE REGION. WINDS WILL ALSO BECOME LIGHT. WITH A VERY COOL AND DRY AIRMASS IN PLACE...THIS COMBINATION SHOULD ALLOW FOR WIDESPREAD FROST AND TEMPERATURES BELOW THE FREEZING MARK TONIGHT. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-080345- /X.NEW.KARX.FZ.W.0002.051008T0700Z-051008T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 245 PM CDT FRI OCT 7 2005 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. SKIES WILL CLEAR...AND WINDS WILL BECOME LIGHT TONIGHT. WITH A COOL AND DRY AIRMASS IN PLACE...WIDESPREAD FROST AND TEMPERATURES BELOW THE FREEZING MARK ARE EXPECTED. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...UNLESS PRECAUTIONS ARE TAKEN. $$ MW/RRS
3 follow-up statements
000 WWUS73 KARX 080304 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 1004 PM CDT FRI OCT 7 2005 ...WIDESPREAD FROST AND FREEZING TEMPERATURES EXPECTED TONIGHT... .SKIES WILL CONTINUE TO CLEAR OVERNIGHT AND WITH LIGHT WINDS...WIDESPREAD FROST...AND SOME TEMPERATURES BELOW THE FREEZING MARK ARE EXPECTED BY MORNING. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081100- /X.CON.KARX.FZ.W.0002.051008T0700Z-051008T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 1004 PM CDT FRI OCT 7 2005 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY... A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CDT SATURDAY. BY MORNING WIDESPREAD FROST AND POSSIBLY SOME FREEZING TEMPERATURES ARE EXPECTED. AREAS NORTH OF I-90 AND WEST OF THE MISSISSIPPI RIVER WILL HAVE THE HIGHEST LIKELIHOOD OF FREEZING TEMPERATURES. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...UNLESS PRECAUTIONS ARE TAKEN. $$
000 WWUS73 KARX 080832 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 332 AM CDT SAT OCT 8 2005 ...WIDESPREAD FROST AND FREEZING TEMPERATURES THROUGH 9 AM... .SKIES CLEARED DURING THE OVERNIGHT HOURS...WHICH ALLOWED A RAPID DROP IN TEMPERATURES. TEMPERATURES WILL FALL INTO THE UPPER 20S TO AROUND 30 ACROSS MUCH OF THE AREA THROUGH THE HOURS AROUND SUNRISE... BRINGING WIDESPREAD FROST...AND A HARD FREEZE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081400- /X.CON.KARX.FZ.W.0002.000000T0000Z-051008T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 332 AM CDT SAT OCT 8 2005 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING... A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM CDT THIS MORNING. CLEAR SKIES AND LIGHT WINDS...WILL ALLOW TEMPERATURES TO FALL INTO THE 27 TO 32 DEGREE RANGE FOR MOST AREAS IN THE HOURS AROUND SUNRISE. THIS WILL BRING WIDESPREAD FROST...AND A HARD FREEZE TO MANY AREAS. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION...UNLESS PRECAUTIONS ARE TAKEN. $$ BINAU
000 WWUS73 KARX 081402 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 902 AM CDT SAT OCT 8 2005 ...FREEZE WARNING HAS EXPIRED... .NOW THAT THE SUN HAD MADE ITS APPEARANCE FOR THE DAY...THE MERCURY IS ON THE RISE. AS A RESULT...THE THREAT FOR FREEZING TEMPERATURES HAS ENDED...AND THE FREEZE WARNING HAS BEEN ALLOWED TO EXPIRE. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-081515- /X.EXP.KARX.FZ.W.0002.000000T0000Z-051008T1400Z/ MITCHELL-HOWARD-WINNESHIEK-ALLAMAKEE-FLOYD-CHICKASAW-FAYETTE- CLAYTON-WABASHA-DODGE-OLMSTED-WINONA-MOWER-FILLMORE-HOUSTON- TAYLOR-CLARK-BUFFALO-TREMPEALEAU-JACKSON-LA CROSSE-MONROE-JUNEAU- ADAMS-VERNON-CRAWFORD-RICHLAND-GRANT- INCLUDING THE CITIES OF...DECORAH...WAUKON...CHARLES CITY... OELWEIN...ROCHESTER...WINONA...AUSTIN...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...LA CROSSE...SPARTA/TOMAH...MAUSTON... VIROQUA...PRAIRIE DU CHIEN...RICHLAND CENTER...PLATTEVILLE 902 AM CDT SAT OCT 8 2005 ...FREEZE WARNING HAS EXPIRED... THE FREEZE WARNING IS NO LONGER IN EFFECT. THE MERCURY IS ON THE RISE UNDER SUNSHINE THIS MORNING...ENDING THE THREAT FOR FREEZING TEMPERATURES. $$ MW
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this freeze warning went out at Oct 7, 2:12 PM CDT, 33 minutes earlier.
Area forecast discussion, Oct 7, 2:12 PM CDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
212 PM CDT FRI OCT 7 2005
.UPDATE...
WILL BE GOING WITH A FREEZE ADVISORY FOR THE ENTIRE FORECAST AREA
FOR TONIGHT. DETAILS TO FOLLOW...BUT WANTED TO GET THIS
PRELIMINARY NOTE OUT NOW.
&&
.ARX WATCHES/WARNINGS/ADVISORIES...
WI...FREEZE WARNING FROM 2 AM TO 9 AM SATURDAY FOR WIZ017-WIZ029-
WIZ032>034-WIZ041>044-WIZ053>055-WIZ061.
MN...FREEZE WARNING FROM 2 AM TO 9 AM SATURDAY FOR MNZ079-
MNZ086>088-MNZ094>096.
IA...FREEZE WARNING FROM 2 AM TO 9 AM SATURDAY FOR IAZ008>011-
IAZ018-IAZ019-IAZ029-IAZ030.
&&
13/07Hazardous weather outlook, Oct 7, 3:20 AM CDT, 11 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 320 AM CDT FRI OCT 7 2005 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-081100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 320 AM CDT FRI OCT 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ANOTHER CHILLY NIGHT CAN BE EXPECTED...WHICH SHOULD ALLOW FOR PATCHY FROST TO DEVELOP AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE MUCH COLDER AIR WILL REMAIN IN PLACE...THUS KEEPING THE THREAT FOR PATCHY FROST DURING THE EARLY MORNING HOURS OF SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. THOMPSON
Nearby
Freeze Warnings in Wisconsin, 2005Freeze Warnings in Iowa, 2005Freeze Warnings in Minnesota, 2005Every freeze warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.